Thunderstorm Wind, Monroe
- When
- July 8, 6:00 AM EST
- Where
- Monroe County, Lewisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.767, -81.217
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 8, 3:05 AM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EDT TUE JUL 8 2003
PER LATEST RADAR DATA, COUPLED WITH RUC, ETA, GFS, THUNDERSTORM
COMPLEXES WILL CONTINUE TO MOVE ACROSS THE UPPER OHIO VALLEY THE NEXT
FEW DAYS. IN THE SHORT TERM, THERE IS A CURRENT COMPLEX AFFECTING THE
AREA THIS MORNING, ANOTHER COMPLEX IS LIKELY TONIGHT, AND THURSDAY
NIGHT. ...GIORDANO
.PBZ...
MD...FLOOD WATCH TODAY AND TONIGHT.
OH...FLOOD WATCH TODAY AND TONIGHT.
SEVERE THUNDERSTORM WATCH TIL 9 AM TODAY.
PA...FLOOD WATCH TODAY AND TONIGHT.
SEVERE THUNDERSTORM WATCH TIL 9 AM TODAY.
WV...FLOOD WATCH TODAY AND TONIGHT.
SEVERE THUNDERSTORM WATCH TIL 9 AM TODAY.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 518 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NATIONAL WEATHER SERVICE PITTSBURGH EXPECTS THUNDERSTORMS TO POSE SEVERAL HAZARDS TODAY AND TONIGHT. THUNDERSTORM WINDS CAN GO OVER 60 MPH AND CAUSE DAMAGE, HAIL CAN BE LARGER THAN 1 INCH, AND THERE CAN BE PERIODS OF CONTINUOUS CLOUD TO GROUND LIGHTNING. THUNDERSTORM RAINS THAT CAN EXCEED 1.5 INCHES IN LESS THAN 2 HOURS WILL CAUSE FLOODING ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... NATIONAL WEATHER SERVICE PITTSBURGH EXPECTS THUNDERSTORMS TO CONTINUE TO POSE A THREAT OF HAZARDOUS WEATHER INTO AT LEAST THURSDAY, IF NOT FRIDAY. THUNDERSTORM WINDS CAN GO OVER 60 MPH AND CAUSE DAMAGE, HAIL CAN BE LARGER THAN 1 INCH, AND THERE CAN BE PERIODS OF CONTINUOUS CLOUD TO GROUND LIGHTNING. THUNDERSTORM RAINS THAT CAN EXCEED 1.5 INCHES IN LESS THAN 2 HOURS WILL CAUSE FLOODING ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
516 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM WELLSVILLE OH WIND DAMAGE
07/08/03 COLUMBIANA TREES DOWN. REPORTED BY
LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
544 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM WELLSVILLE OH WIND DAMAGE
07/08/03 COLUMBIANA TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0530 AM NEW CUMBERLAND WV WIND DAMAGE
07/08/03 HANCOCK TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0530 AM NEWELL WV WIND DAMAGE
07/08/03 HANCOCK TREE DOWN. REPORTED BY LAW
ENFORCEMENTMDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-081100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 545 AM EDT TUE JUL 8 2003 ...SEVERE THUNDERSTORM WATCH AND FLOOD WATCH UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH SAYS A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING EAST CENTRAL OHIO UNTIL AROUND 6:30 THIS MORNING. THESE STORMS WILL NEXT HIT NORTHERN WEST VIRGINIA, WESTERN PENNSYLVANIA, AND WESTERN MARYLAND, DURING THE MORNING COMMUTER RUSH, BETWEEN 6:30 AND 8:30. FOR ALL THESE AREAS, THIS WILL BE THE SECOND OR THIRD BATCH OF STORMS TO HIT, SINCE LATE LAST NIGHT. NATIONAL WEATHER SERVICE PITTSBURGH SAYS THE PITTSBURGH METRO AREA WILL GET MOST OF THE STORMS BETWEEN 6:30 AND 7:30 AM. BEWARE OF DAMAGING THUNDERSTORM WIND GUSTS OF OVER 60 MPH, HAIL LARGER THAN 1 INCH IN SIZE, AND A 20 MINUTE PERIOD OF CONTINUOUS CLOUD TO GROUND LIGHTNING. VISIBILITIES CAN GO NEAR ZERO WITH THE HEAVY RAIN. NATIONAL WEATHER SERVICE PITTSBURGH SAYS ANY LOCATION GETTING MORE THAN 1.5 INCHES OF RAIN WITHIN A 2 HOUR TIME FRAME WILL BEGIN TO SEE FLOODING ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
559 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM WELLSVILLE OH WIND DAMAGE
07/08/03 COLUMBIANA TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0530 AM NEW CUMBERLAND WV WIND DAMAGE
07/08/03 HANCOCK TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0530 AM NEWELL WV WIND DAMAGE
07/08/03 HANCOCK TREE DOWN. REPORTED BY LAW
ENFORCEMENT
0555 AM SALESVILLE OHIO WIND DAMAGE
07/08/03 GUERNSEY LARGE BRANCHES DOWN.
REPORTED BY PUBLICPAZ007-008-013-014-020-021-029-031-WVZ001>004-012-021-022-081130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 650 AM EDT TUE JUL 8 2003 ...SEVERE THUNDERSTORM WATCH AND FLOOD WATCH UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH SAYS THE LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE CROSSING NORTHERN WEST VIRGINIA AND WESTERN PENNSYLVANIA DURING THE MORNING COMMUTER RUSH. THE STORMS WILL CROSS INTERSTATE 79 BY 7:30. THIS INCLUDES THE PITTSBURGH METRO AREA, BY 8:00 AM. THERE CAN BE DAMAGING WIND GUSTS, LARGE HAIL, CONTINUOUS LIGHTNING, AND BLINDING RAIN. LOCATIONS GETTING MORE THAN 1.5 INCHES OF RAIN CAN GET FLOODING, PARTICULARLY IN LOW LYING AREAS HARD HIT FROM HEAVY RAIN EARLIER THIS MORNING. WHEN THUNDERSTORMS THREATEN, GO INSIDE A STURDY BUILDING. FOR BLINDING RAIN, PULL OVER UNTIL YOU CAN SEE. ALSO, NEVER DRIVE THROUGH FLOOD WATERS.
MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-081215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 656 AM EDT TUE JUL 8 2003 ...SEVERE THUNDERSTORM WATCH AND FLOOD WATCH UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH SAYS THE LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE CROSSING NORTHERN WEST VIRGINIA MOUNTAINS AND WESTERN PENNSYLVANIA DURING THE MORNING COMMUTER RUSH. THE STORMS WILL CROSS INTERSTATE 79 BY 7:30, AND MOVE PAST BROOKVILLE, INDIANA, GREENSBURG, AND CONNELLSVILLE, IN PENNSYLVANIA, AND INTO THE LAUREL HIGHLANDS, BY 8:30 AM. THE STORMS WILL HAVE PASSED THROUGH KINGWOOD AND PARSONS, IN THE WEST VIRGINIA MOUNTAINS, AND OAKLAND, MARYLAND, BY 9:00 AM. THERE CAN BE DAMAGING WIND GUSTS, LARGE HAIL, CONTINUOUS LIGHTNING, AND BLINDING RAIN. LOCATIONS GETTING MORE THAN 1.5 INCHES OF RAIN CAN GET FLOODING, PARTICULARLY IN LOW LYING AREAS HARD HIT FROM HEAVY RAIN EARLIER THIS MORNING. WHEN THUNDERSTORMS THREATEN, GO INSIDE A STURDY BUILDING. FOR BLINDING RAIN, PULL OVER UNTIL YOU CAN SEE. ALSO, NEVER DRIVE THROUGH FLOOD WATERS.
The Pittsburgh radar (KPBZ), 120 km away, was scanning. The volume nearest the first event began at 10:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369969.